• question-icon

    What causes pain in the calf after a horsefly bite?

default
Posted on Wed, 9 Aug 2017 in Veins and Arteries
Question: recently I have developed a minor aching in my left calf, feels simillar to a straining pain, although it's mild I can feel it constantly when I walk. I don't know if there is any connection but a couple of weeks ago I had a horse fly bite which I was prescribed antihistamines for it kind of cleared up, due to it still being there slightly Ive now started taking antibiotics. could the bite and the pain have any connection? Or is it something else ?
doctor
Answered by Dr. Ivo Ditah 19 minutes later
Brief Answer:
Unlikely to have a connection!

Detailed Answer:
HI,

I have reviewed this information fully. I will like to know what medications you are currently on at this time. However, it is unlikely that these two incidents are related. They sound coincidental. I will also like to obtain an image of the bite site for review. This way, I can provide further personalized insights and guidance.

To upload an image, simply click on the link to upload a file and follow the instructions. If this proves difficult, please send the image by mail to YYYY@YYYY and request that the image should be uploaded to your query.

I do promise to get back to you with more insights and helpful recommendations as soon as the requested information gets here.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
default
Follow up: Dr. Ivo Ditah 10 hours later
these are the begore and after pictures of the bite, I've now started taking antibiotics flucloxacillin only yesterday I've taken 4 so far, just wondering what the pain might be it's like a cramp/ strain pain.
doctor
Answered by Dr. Ivo Ditah 8 hours later
Brief Answer:
The infection is the cause of your pain!

Detailed Answer:
Hi,

I have reviewed both images. The area is visibly infected and swollen. Inflammation causes pain and that explains why you feel these symptoms. As the infection is controlled, the leg pains will equally reduce and eventually subside.

I wish you well and keep me updated!
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
Answered by
Dr.
Dr. Ivo Ditah

Internal Medicine Specialist

Practicing since :2002

Answered : 3922 Questions

premium_optimized

The User accepted the expert's answer

Share on

Get personalised answers from verified doctor in minutes across 80+ specialties

180 Doctors Online

By proceeding, I accept the Terms and Conditions

HCM Blog Instant Access to Doctors
HCM Blog Questions Answered
HCM Blog Satisfaction
Questions Answered By Dr. Ivo Ditah
  • Q - What causes enlarged heart?

  • Q - What causes spotting after having sex?

  • Q - Suggest side effects of Premarin

  • Q - Suggest treatment for recurrent urinary tract infection

  • Q - Can Wimpat,Keppra and Lamictal be taken when BP is high?

  • Q - When can orgasm be experienced after a total hystorectomy?

  • Q - Is tremination of pregnancy at after 26 weeks advisable?

  • Q - What causes swelling at the injection site?

  • Q - Suggest treatment for Angioma

  • Q - What causes chronic Idiopathic thrombocytopenic purpura?

backtotop2